doi: 10.3934/dcdss.2020112

A Zaremba-type criterion for hypoelliptic degenerate Ornstein–Uhlenbeck operators

Dipartimento di Scienze Pure e Applicate (DiSPeA), Università degli Studi di Urbino Carlo Bo, Piazza della Repubblica, 13 - 61029 Urbino (PU), Italy

Dedicated to Gisèle Ruiz Goldstein on the occasion of her 60th birthday

Received  January 2019 Revised  March 2019 Published  October 2019

We prove a cone-type criterion for a boundary point to be regular for the Dirichlet problem related to (possibly) degenerate Ornstein–Uhlenbeck operators in $ \mathbb{R}^N $. Our result extends the classical Zaremba cone criterion for the Laplace operator.

Citation: Alessia E. Kogoj. A Zaremba-type criterion for hypoelliptic degenerate Ornstein–Uhlenbeck operators. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020112
References:
[1]

K. Beauchard and K. Pravda-Starov, Null-controllability of non-autonomous Ornstein–Uhlenbeck equations, J. Math. Anal. Appl., 456 (2017), 496-524.  doi: 10.1016/j.jmaa.2017.07.014.  Google Scholar

[2]

J.-M. Bony, Principe du maximum, inégalité de Harnack et unicité du problèeme de Cauchy pour les opérateurs elliptiques dégénérés, (French)Ann. Inst. Fourier (Grenoble), 19 (1969), 277-304.  doi: 10.5802/aif.319.  Google Scholar

[3]

M. BramantiG. CupiniE. Lanconelli and E. Priola, Global $L^p$ estimates for degenerate Ornstein-Uhlenbeck operators, Math. Z., 266 (2010), 789-816.  doi: 10.1007/s00209-009-0599-3.  Google Scholar

[4]

M. BramantiG. CupiniE. Lanconelli and E. Priola, Global $L^p$ estimates for degenerate Ornstein-Uhlenbeck operators with variable coefficients, Math. Nachr., 286 (2013), 1087-1101.  doi: 10.1002/mana.201200189.  Google Scholar

[5]

C. Cinti and E. Lanconelli, Riesz and Poisson-Jensen representation formulas for a class of ultraparabolic operators on Lie groups, Potential Anal., 30 (2009), 179-200.  doi: 10.1007/s11118-008-9112-6.  Google Scholar

[6]

B. Farkas and A. Lunardi, Maximal regularity for Kolmogorov operators in $L^2$ spaces with respect to invariant measures, J. Math. Pures Appl. (9), 86 (2006), 310–321. doi: 10.1016/j.matpur.2006.06.002.  Google Scholar

[7]

S. Fornaro and A. Rhandi, On the Ornstein Uhlenbeck operator perturbed by singular potentials in $L^p$-spaces, Discrete Contin. Dyn. Syst. Ser. A, 33 (2013), 5049-5058.  doi: 10.3934/dcds.2013.33.5049.  Google Scholar

[8]

G. R. GoldsteinJ. A. Goldstein and A. Rhandi, Weighted Hardy's inequality and the Kolmogorov equation perturbed by an inverse-square potential., Appl. Anal., 91 (2012), 2057-2071.  doi: 10.1080/00036811.2011.587809.  Google Scholar

[9]

A. E. Kogoj, On the Dirichlet problem for hypoelliptic evolution equations: Perron–Wiener solution and a cone-type criterion, J. Differential Equations, 262 (2017), 1524-1539.  doi: 10.1016/j.jde.2016.10.018.  Google Scholar

[10]

A. E. Kogoj and S. Polidoro, Harnack inequality for hypoelliptic second order partial differential operators, Potential Anal., 45 (2016), 545-555.  doi: 10.1007/s11118-016-9557-y.  Google Scholar

[11]

E. Lanconelli and S. Polidoro, On a class of hypoelliptic evolution operators, Partial differential equations, Ⅱ (Turin, 1993), Rend. Sem. Mat. Univ. Politec. Torino, 52 (1994), 29-63.   Google Scholar

[12]

P. Negrini, Punti regolari per aperti cilindrici in uno spazio $\beta $-armonico, (Italian) Boll. Un. Mat. Ital. B (6), 2 (1983), 537–547.  Google Scholar

[13]

S. Zaremba, Sur le Principe de Dirichlet, (French) Acta Math., 34 (1911), 293-316.  doi: 10.1007/BF02393130.  Google Scholar

show all references

References:
[1]

K. Beauchard and K. Pravda-Starov, Null-controllability of non-autonomous Ornstein–Uhlenbeck equations, J. Math. Anal. Appl., 456 (2017), 496-524.  doi: 10.1016/j.jmaa.2017.07.014.  Google Scholar

[2]

J.-M. Bony, Principe du maximum, inégalité de Harnack et unicité du problèeme de Cauchy pour les opérateurs elliptiques dégénérés, (French)Ann. Inst. Fourier (Grenoble), 19 (1969), 277-304.  doi: 10.5802/aif.319.  Google Scholar

[3]

M. BramantiG. CupiniE. Lanconelli and E. Priola, Global $L^p$ estimates for degenerate Ornstein-Uhlenbeck operators, Math. Z., 266 (2010), 789-816.  doi: 10.1007/s00209-009-0599-3.  Google Scholar

[4]

M. BramantiG. CupiniE. Lanconelli and E. Priola, Global $L^p$ estimates for degenerate Ornstein-Uhlenbeck operators with variable coefficients, Math. Nachr., 286 (2013), 1087-1101.  doi: 10.1002/mana.201200189.  Google Scholar

[5]

C. Cinti and E. Lanconelli, Riesz and Poisson-Jensen representation formulas for a class of ultraparabolic operators on Lie groups, Potential Anal., 30 (2009), 179-200.  doi: 10.1007/s11118-008-9112-6.  Google Scholar

[6]

B. Farkas and A. Lunardi, Maximal regularity for Kolmogorov operators in $L^2$ spaces with respect to invariant measures, J. Math. Pures Appl. (9), 86 (2006), 310–321. doi: 10.1016/j.matpur.2006.06.002.  Google Scholar

[7]

S. Fornaro and A. Rhandi, On the Ornstein Uhlenbeck operator perturbed by singular potentials in $L^p$-spaces, Discrete Contin. Dyn. Syst. Ser. A, 33 (2013), 5049-5058.  doi: 10.3934/dcds.2013.33.5049.  Google Scholar

[8]

G. R. GoldsteinJ. A. Goldstein and A. Rhandi, Weighted Hardy's inequality and the Kolmogorov equation perturbed by an inverse-square potential., Appl. Anal., 91 (2012), 2057-2071.  doi: 10.1080/00036811.2011.587809.  Google Scholar

[9]

A. E. Kogoj, On the Dirichlet problem for hypoelliptic evolution equations: Perron–Wiener solution and a cone-type criterion, J. Differential Equations, 262 (2017), 1524-1539.  doi: 10.1016/j.jde.2016.10.018.  Google Scholar

[10]

A. E. Kogoj and S. Polidoro, Harnack inequality for hypoelliptic second order partial differential operators, Potential Anal., 45 (2016), 545-555.  doi: 10.1007/s11118-016-9557-y.  Google Scholar

[11]

E. Lanconelli and S. Polidoro, On a class of hypoelliptic evolution operators, Partial differential equations, Ⅱ (Turin, 1993), Rend. Sem. Mat. Univ. Politec. Torino, 52 (1994), 29-63.   Google Scholar

[12]

P. Negrini, Punti regolari per aperti cilindrici in uno spazio $\beta $-armonico, (Italian) Boll. Un. Mat. Ital. B (6), 2 (1983), 537–547.  Google Scholar

[13]

S. Zaremba, Sur le Principe de Dirichlet, (French) Acta Math., 34 (1911), 293-316.  doi: 10.1007/BF02393130.  Google Scholar

[1]

Alessia E. Kogoj, Ermanno Lanconelli, Giulio Tralli. Wiener-Landis criterion for Kolmogorov-type operators. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2467-2485. doi: 10.3934/dcds.2018102

[2]

Antonio Avantaggiati, Paola Loreti. Hypercontractivity, Hopf-Lax type formulas, Ornstein-Uhlenbeck operators (II). Discrete & Continuous Dynamical Systems - S, 2009, 2 (3) : 525-545. doi: 10.3934/dcdss.2009.2.525

[3]

Tiziana Durante, Abdelaziz Rhandi. On the essential self-adjointness of Ornstein-Uhlenbeck operators perturbed by inverse-square potentials. Discrete & Continuous Dynamical Systems - S, 2013, 6 (3) : 649-655. doi: 10.3934/dcdss.2013.6.649

[4]

Isabeau Birindelli, Francoise Demengel. The dirichlet problem for singluar fully nonlinear operators. Conference Publications, 2007, 2007 (Special) : 110-121. doi: 10.3934/proc.2007.2007.110

[5]

Bálint Farkas, Luca Lorenzi. On a class of hypoelliptic operators with unbounded coefficients in $R^N$. Communications on Pure & Applied Analysis, 2009, 8 (4) : 1159-1201. doi: 10.3934/cpaa.2009.8.1159

[6]

Tomasz Komorowski, Lenya Ryzhik. Fluctuations of solutions to Wigner equation with an Ornstein-Uhlenbeck potential. Discrete & Continuous Dynamical Systems - B, 2012, 17 (3) : 871-914. doi: 10.3934/dcdsb.2012.17.871

[7]

Dorina Mitrea, Marius Mitrea, Sylvie Monniaux. The Poisson problem for the exterior derivative operator with Dirichlet boundary condition in nonsmooth domains. Communications on Pure & Applied Analysis, 2008, 7 (6) : 1295-1333. doi: 10.3934/cpaa.2008.7.1295

[8]

Filomena Feo, Pablo Raúl Stinga, Bruno Volzone. The fractional nonlocal Ornstein-Uhlenbeck equation, Gaussian symmetrization and regularity. Discrete & Continuous Dynamical Systems - A, 2018, 38 (7) : 3269-3298. doi: 10.3934/dcds.2018142

[9]

Carmen Calvo-Jurado, Juan Casado-Díaz, Manuel Luna-Laynez. Parabolic problems with varying operators and Dirichlet and Neumann boundary conditions on varying sets. Conference Publications, 2007, 2007 (Special) : 181-190. doi: 10.3934/proc.2007.2007.181

[10]

Kai Liu. Quadratic control problem of neutral Ornstein-Uhlenbeck processes with control delays. Discrete & Continuous Dynamical Systems - B, 2013, 18 (6) : 1651-1661. doi: 10.3934/dcdsb.2013.18.1651

[11]

Alexei Rybkin. On the boundary control approach to inverse spectral and scattering theory for Schrödinger operators. Inverse Problems & Imaging, 2009, 3 (1) : 139-149. doi: 10.3934/ipi.2009.3.139

[12]

Gary Froyland, Ognjen Stancevic. Escape rates and Perron-Frobenius operators: Open and closed dynamical systems. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 457-472. doi: 10.3934/dcdsb.2010.14.457

[13]

Piotr Kowalski. The existence of a solution for Dirichlet boundary value problem for a Duffing type differential inclusion. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2569-2580. doi: 10.3934/dcdsb.2014.19.2569

[14]

Larissa V. Fardigola. Transformation operators in controllability problems for the wave equations with variable coefficients on a half-axis controlled by the Dirichlet boundary condition. Mathematical Control & Related Fields, 2015, 5 (1) : 31-53. doi: 10.3934/mcrf.2015.5.31

[15]

Annalisa Cesaroni, Matteo Novaga, Enrico Valdinoci. A symmetry result for the Ornstein-Uhlenbeck operator. Discrete & Continuous Dynamical Systems - A, 2014, 34 (6) : 2451-2467. doi: 10.3934/dcds.2014.34.2451

[16]

Jiu Ding, Noah H. Rhee. A unified maximum entropy method via spline functions for Frobenius-Perron operators. Numerical Algebra, Control & Optimization, 2013, 3 (2) : 235-245. doi: 10.3934/naco.2013.3.235

[17]

Kung-Ching Chang, Xuefeng Wang, Xie Wu. On the spectral theory of positive operators and PDE applications. Discrete & Continuous Dynamical Systems - A, 2019, 0 (0) : 0-0. doi: 10.3934/dcds.2020054

[18]

Fengping Yao. Optimal regularity for parabolic Schrödinger operators. Communications on Pure & Applied Analysis, 2013, 12 (3) : 1407-1414. doi: 10.3934/cpaa.2013.12.1407

[19]

Fengming Ma, Yiju Wang, Hongge Zhao. A potential reduction method for the generalized linear complementarity problem over a polyhedral cone. Journal of Industrial & Management Optimization, 2010, 6 (1) : 259-267. doi: 10.3934/jimo.2010.6.259

[20]

Jussi Behrndt, A. F. M. ter Elst. The Dirichlet-to-Neumann map for Schrödinger operators with complex potentials. Discrete & Continuous Dynamical Systems - S, 2017, 10 (4) : 661-671. doi: 10.3934/dcdss.2017033

2018 Impact Factor: 0.545

Article outline

[Back to Top]